How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anna Your Own Question
Anna, Mental Health Professional
Category: Mental Health
Satisfied Customers: 1945
Experience:  Licensed Clinical Social Worker with 29 years in addictions and mental health.
Type Your Mental Health Question Here...
Anna is online now
A new question is answered every 9 seconds

I lost my 30-year-old daughter very suddenly three years ago.

This answer was rated:

I lost my 30-year-old daughter very suddenly three years ago. As a result of my depression, my MD prescribed 20 mg of Citalopram. I was on this dosage for 2-1/2 years. About six months ago, I felt the need for something more and my MD upped my dosage to 30 mg. (a pill and a half). Since the change in dosage, I have gained 15 lbs and I feel sluggish and tired all the time. At my request, my MD agreed to try Wellbutrin. However, this drug was not for me as it made me feel all out of whack and the DR changed me back to the 30 mg of Citalopram.

Will it help decrease my weight gain if I were to change back to the 20 mg of Citalopram? I am somewhat of a type A personality and feel the need for the calming effects of Citalopram, but I would try not taking a depression drug if my Dr. agrees and under his supervison for decreasing the dosage.

Can you please help me understand the consequences of taking the drug versus not taking the drug?

Thank you,

Debbie Christ

Hi Debbie,

I can understand his switch to Wellbutrin, as that one causes the least weight gain as a side effect.

There are other SSRI's and SNRI's (the category of antidepressants you're looking at) that you can try. I often hear that after being on any antidepressant for a period of 2-5 years, they can start to loose the effect. The usual solution is to increase the dose until it tops out and then switch to another one. That being said, I think if you go back to the 20mg and it's still not working, then I'd ask to try another pill and see how that does for you.

There are many more other than Wellbutrin and Citalopram.....I would recommend that you try them out. Weight gain is depressing, and you certainly don't want to feel sluggish.

I'm sorry for the loss of your daughter.

My best to you.

If you would, please fill out the feedback form after accepting. I appreciate this opportunity to help you out today. If I can be of further service to you, just put "for Anna" in the front of your new question, and I'll be the one to answer it.



Anna and other Mental Health Specialists are ready to help you

Related Mental Health Questions